Hyperbolicity for Systems

  • Tatsuo Nishitani
Part of the International Society for Analysis, Applications and Computation book series (ISAA, volume 10)

Abstract

We study the Cauchy problem for (mainly) first order systems. Our main concern is to investigate for which systems the Cauchy problem is C well posed for any lower order terms (strong hyperbolicity), or for which systems the Cauchy problem is C well posed (hyperbolicity). We here present a survey of the subject, in particular focussing the interests on the necessary conditions for strong hyperbolicity or just hyperbolicity.

Keywords

Cauchy Problem Linear Subspace Hyperbolic System Order System Multiple Characteristic 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Benvenuti, S., Nishitani, T.: Necessary conditions for the hyperbolicity of 2 x 2 systems, Japanese J. Math. 25 (1999), 377 - 408.MathSciNetMATHGoogle Scholar
  2. [2]
    Bove, A., Nishitani, T.: Necessary conditions for hyperbolic systems, in preparation.Google Scholar
  3. [3]
    Colombini, F., Nishitani, T.: Two by two strongly hyperbolic systems and the Gevrey classes. Ann. Univ. Ferrara Sc. Mat. Suppl. XLV (1999), 291 - 312.Google Scholar
  4. [4]
    D’Ancona, P., Spagnolo, S.: On pseudosymmetric hyperbolic systems. Ann. Scuola Norm. Sup. Pisa 25 (1997), 397 - 417.MathSciNetMATHGoogle Scholar
  5. [5]
    Dieudonné, J.: Les déterminants sur un corps non commutatif. Bull. Soc. Math. France 71 (1943), 27 - 45.MathSciNetMATHGoogle Scholar
  6. [6]
    John, F.: Algebraic conditions for hyperbolicity of systems of partial differential equations. Comm. Pure Appl. Math. 31 (1978), 787 - 793.MATHGoogle Scholar
  7. [7]
    John, F.: Addendum to: Algebraic conditions for hyperbolicity of systems of partial differential equations. Comm. Pure Appl. Math. 31 (1978), 787 - 793.MATHGoogle Scholar
  8. [8]
    Lax, P.D.: The multiplicity of eigenvalues. Bull. Amer. Math. Soc. 6 (1982), 213 - 214.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    Lax, P.D.: Asymptotic solutions of oscillatory initial value problems. Duke Math. J. 24 (1957), 627 - 646.MathSciNetMATHGoogle Scholar
  10. [10]
    Mizohata, S.: Some remarks on the Cauchy problem. J. Math. Kyoto Univ. 1 (1961), 109 - 127.MathSciNetMATHGoogle Scholar
  11. [11]
    Ivrii, V.Ja., Petkov, V.M.: Necessary conditions for the Cauchy problem for non strictly hyperbolic equations to be well posed. Uspehi Mat. Nauk. 29 (1974), 3 - 70.Google Scholar
  12. [12]
    Kasahara, K., Yamaguti, M.: Strongly hyperbolic systems of linear partial differential equations with constant coefficients. Mem. Coll. Sci. Univ. Kyoto Ser A. 33 (1960), 1 - 23.MathSciNetMATHGoogle Scholar
  13. [13]
    Kajitani, K.: Strongly hyperbolic systems with variable coefficients. Publ. RIMS. Kyoto Univ. 9 (1974), 597 - 612.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    Kajitani, K.: The Cauchy problem for uniformly diagonalizable hyperbolic systems in Gevrey classes. Hyperbolic Equations and Related Topics, Ed., S.Mizohata 101-123, Kinokuniya, 1986.Google Scholar
  15. [15]
    Kajitani, K., Nishitani, T., Wakabayashi, S.: The Cauchy problem for hyperbolic operators of strong type. Duke Math. J. 75 (1994), 353 - 408.MathSciNetMATHGoogle Scholar
  16. [16]
    Hörmander, L.: Hyperbolic systems with double characteristics. Comm. Pure Appl. Math. 46 (1993), 261 - 301.MATHGoogle Scholar
  17. [17]
    Nishitani, T.: Necessary conditions for strong hyperbolicity of first order systems. J. Analyse Math. 61 (1993), 181 - 229.MathSciNetMATHCrossRefGoogle Scholar
  18. [18]
    Nishitani, T.: Symmetrization of hyperbolic systems with non degenerate characteristics. J. Func. Anal. 132 (1995), 251 - 272.MathSciNetMATHCrossRefGoogle Scholar
  19. [19]
    Nishitani, T.: On localization of a class of strongly hyperbolic systems. Osaka J. Math. 32 (1995), 41 - 69.MathSciNetMATHGoogle Scholar
  20. [20]
    Nishitani, T.: Strongly hyperbolic systems of maximal rank. Publ. RIMS. 33 (1997), 765 - 773.MathSciNetMATHCrossRefGoogle Scholar
  21. [21]
    Nishitani, T.: Stability of symmetric systems under hyperbolic perturbations. Hokkaido Math. J. 26 (1997), 509 - 527.MathSciNetMATHGoogle Scholar
  22. [22]
    Nishitani, T., Spagnolo, S.: On pseudosymmetric systems with one space variable, to appear in Ann. Scuola Norm. Sup. Pisa.Google Scholar
  23. [23]
    Nishitani, T., Vaillant, J.: Smoothly symmetrizable systems and the reduced dimensions. Tsukuba J. Math. 25 (2001), 165 - 177.MathSciNetMATHGoogle Scholar
  24. [24]
    Tarama, S.: Une note sur les systèmes hyperboliques uniformément diagonalisable. Mem. Fac. Eng. Kyoto Univ. 56 (1993), 9 - 18.MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2003

Authors and Affiliations

  • Tatsuo Nishitani
    • 1
  1. 1.Department of MathematicsOsaka UniversityToyonaka OsakaJapan

Personalised recommendations